Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Frequent urination, burning sensation during urination. Have UTI, bacterial vaginosis. Taken cipro. Further?

I am a 47 year old female. On February 18th a saw a doctor because of frequent urination and burning when I urinated. I was was treated with Macrobid for 3 days although my urine culture came back negative for a UTI but positive for bacterial vaginosis . At the time, moderate amounts of microscopic blood was found in my urine and I had a fever of 99.8. On March 3, I was still having urinary symptoms. This time white blood cells were found in my urine and I had a fever of 99.7. My doctor put me on Cipro 500 mg for 5 days and said I had a low colony count but treated it as a UTI anyway. After I finished day 5 of Cipro, I went for a follow up appointment. This time no white blood cells were found in my urine but a trace of blood was. My fever was 99.7. Unfortunately, I am still having frequent urination and burning when I urinate. My doctor is not convinced this is a UTI and has referred me to a urologist. Any ideas on what it may be? Obviously my fear is cancer or an autoimmune disease.
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have increased frequency of micturition, burning micturition for which you have been treated with antibiotics.

Since your symptoms are still persisting and your routine urine test shows microscopic hematuria, possibility of any lesion in the bladder has to be ruled out by doing Endoscopic examination of bladder(Cystoscopy).
Please consult qualified Urologist as advised by your family Dr for evaluation.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor